Alert archive / North Carolina / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 11, 2024, 8:51 PM EDT for 4 counties in North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2024, 8:51 PM EDT (00:51 UTC)
- Expired
- Apr 11, 2024, 9:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 6:43 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
885
WUUS52 KRAH 120051
SVRRAH
NCC057-067-081-151-120130-
/O.NEW.KRAH.SV.W.0039.240412T0051Z-240412T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
851 PM EDT Thu Apr 11 2024
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southeastern Forsyth County in central North Carolina...
Northeastern Davidson County in central North Carolina...
Northwestern Randolph County in central North Carolina...
Guilford County in central North Carolina...
* Until 930 PM EDT.
* At 851 PM EDT, severe thunderstorms were located along a line
extending from Kernersville to near High Point to near Thomasville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
McLeansville, Archdale, Summerfield, Trinity, and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.
&&
LAT...LON 3626 7993 3625 7976 3624 7953 3604 7954
3582 8004 3596 8016 3612 8018
TIME...MOT...LOC 0051Z 242DEG 38KT 3610 8009 3598 8005 3586 8002
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kren3 follow-up statements
914
WWUS52 KRAH 120107
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
907 PM EDT Thu Apr 11 2024
NCC057-151-120116-
/O.CAN.KRAH.SV.W.0039.000000T0000Z-240412T0130Z/
Davidson NC-Randolph NC-
907 PM EDT Thu Apr 11 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON AND
NORTHWESTERN RANDOLPH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.
&&
LAT...LON 3624 7953 3604 7954 3591 7984 3592 8000
3601 8003 3615 8012 3626 7994
TIME...MOT...LOC 0106Z 229DEG 40KT 3624 7994 3612 7988 3600 7988
$$
NCC067-081-120130-
/O.CON.KRAH.SV.W.0039.000000T0000Z-240412T0130Z/
Forsyth NC-Guilford NC-
907 PM EDT Thu Apr 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL FORSYTH AND GUILFORD COUNTIES...
At 906 PM EDT, severe thunderstorms were located along a line
extending from 7 miles south of Ellisboro to near Greensboro to 7
miles northeast of High Point, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Kernersville, McLeansville, Summerfield,
Gibsonville, Stokesdale, Pleasant Garden, Jamestown, and Haw River
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 7953 3604 7954 3591 7984 3592 8000
3601 8003 3615 8012 3626 7994
TIME...MOT...LOC 0106Z 229DEG 40KT 3624 7994 3612 7988 3600 7988
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kren224
WWUS52 KRAH 120114
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
914 PM EDT Thu Apr 11 2024
NCC067-120124-
/O.CAN.KRAH.SV.W.0039.000000T0000Z-240412T0130Z/
Forsyth NC-
914 PM EDT Thu Apr 11 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FORSYTH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.
&&
LAT...LON 3624 7953 3604 7954 3591 7984 3592 7993
3620 8004 3626 7995
TIME...MOT...LOC 0114Z 228DEG 38KT 3623 7990 3615 7980 3605 7982
$$
NCC081-120130-
/O.CON.KRAH.SV.W.0039.000000T0000Z-240412T0130Z/
Guilford NC-
914 PM EDT Thu Apr 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR GUILFORD COUNTY...
At 914 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Bethany to 8 miles west of
McLeansville to near Greensboro, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, McLeansville, Summerfield, Gibsonville,
Stokesdale, Pleasant Garden, Jamestown, Haw River State Park, and
Lake Guilford Mackintosh Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 7953 3604 7954 3591 7984 3592 7993
3620 8004 3626 7995
TIME...MOT...LOC 0114Z 228DEG 38KT 3623 7990 3615 7980 3605 7982
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kren671
WWUS52 KRAH 120122
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
922 PM EDT Thu Apr 11 2024
NCC081-120130-
/O.CON.KRAH.SV.W.0039.000000T0000Z-240412T0130Z/
Guilford NC-
922 PM EDT Thu Apr 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN GUILFORD COUNTY...
At 922 PM EDT, severe thunderstorms were located along a line
extending from near Bethany to 6 miles south of Monroeton to near
McLeansville, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, McLeansville, Summerfield, Gibsonville, Haw River State
Park, Lake Guilford Mackintosh Marina, Lake Townsend Marina, Lake
Townsend, Lake Jeanette Marina, and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 7953 3604 7954 3599 7984 3618 7988
3626 7988
TIME...MOT...LOC 0122Z 226DEG 43KT 3631 7980 3619 7972 3613 7975
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KrenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:02 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 11, 7:02 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 702 PM EDT Thu Apr 11 2024 .SYNOPSIS... A couple of cold fronts will move across central NC tonight. High pressure will follow and build across and offshore the Southeast through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 355 PM Thursday... A srn stream shortwave trough, and preceding corridor of lift/strong height falls aloft (~100-150 meters/12 hr at 500 mb), will lift newd and across the srn Appalachians and Middle Atlantic through 12Z Fri. An accompanying, 70-75 kt swly speed max evident on the BMX and FFC RAOBs this morning will strengthen to around 90 kts across and offshore the South Atlantic states through this evening. Meanwhile, a series of nrn stream impulses will dig across the MO and mid MS Valleys, during which time a mid/upr-level cyclone will develop and deepen across MI. At the surface, a pair of frontal systems were evident in 19Z surface observational data. The first included a 994 mb, srn stream frontal wave over ern TN (near KMOR). A cold front, and surrounding area of partial sunshine and strong diabatic heating, stretched from that wave sewd across ern GA and n-cntl FL, with low-level moisture advection and surface dewpoints in the 60s F ahead of it. Scattered deep convection will likely continue to develop in this zone of convergence and destabilization from the Savannah Basin vicinity nwd across the w-cntl Carolinas through sunset, with a peak in coverage and intensity particularly across the NC Foothills, wrn Piedmont, and perhaps wrn Sandhills, generally between 22Z-02Z. Nocturnal weakening with time and ewd extent should then occur across the ern Sandhills and Coastal Plain through 03-04Z. This convection will pose the greatest severe weather risk in cntl NC, as it occurs in a strongly-sheared environment characterized by elongated hodographs that are forecast to include some clockwise curvature in the lowest 1 to 2 km, and straight to slight counterclockwise-curvature through the mid/upr-levels. The environment may consequently become conducive for the development and organization of a few supercells in this regime, including both anticyclonic and cyclonically- rotating ones. While both would pose a risk of damaging wind gusts and hail, an isolated tornado will be favored in the cyclonically- rotating ones. Meanwhile, a more-dominant, nrn stream cyclone centered around 993 mb along the IN/OH border at 19Z, will continue to deepen while tracking across the lwr Great Lakes tonight. Its trailing cold front, which extended across the lwr OH and TN Valley, will move ewd and across cntl NC with an accompanying band of weaker showers, generally between 05-09Z. Even outside of convection, momentum transfer from very strong wind fields just above the surface will continue to result in non- convective wind gusts into the upr 20s to mid 30s kts in both the warm advective regime ahead of the cold fronts through this evening and in the wly, post-frontal regime overnight-Fri morning, with the latter ones accompanied by temperatures cooling into the 50s through Fri morning. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 148 PM Thursday... The strong trough over the Great Lakes region will track up into the northern Mid-Atlantic. At this happens, a vigorous shortwave will pivot around the base of the trough and move over central to eastern NC in the afternoon and evening. Ridging will build into the midsection of the country come Sat morning. At the surface, the surface low over the Great Lakes will rotate up into Canada with time. While the cold front will have moved offshore in the afternoon, a very tight pressure gradient between the low over the Great Lakes and a surface high near LA will bring gusty WSW winds from the morning to evening hours. These gusts appear to range from 30 to 35 mph, but we would not be surprised to see some brief isolated gusts to 40 mph or higher given steep lapse rates with CAA. Highs will look to top out near normal in the low to perhaps mid 70s (highest in our SE zones). As the shortwave lifts through in the afternoon to early evening, isolated to scattered showers will develop and track west to east across the region. A few isolated cells could produce some thunder and even mix down some higher gusts of 45+ mph, but this would be rather isolated in coverage. Any shower coverage should taper off after sunset as the shortwave lifts out. Forecast soundings show westerly winds staying elevated Fri night between 10-20 mph as the pressure gradient remains in place and further CAA builds into the Carolinas. With that, lows will only dip into the mid to upper 40s to even some low 50s over the Sandhills. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 225 PM Thursday... After a weak surface trough moves through early Saturday, bringing wind gusts up to 25-30 mph, the weather through the extended forecast should be dominated by high pressure over the southeastern United States. While an upper level low moving over the Great Lakes should bring some high cloud cover Tuesday and Wednesday, skies through the period should generally be mostly clear. While highs will be around 70 on Saturday, highs jump into the 80s on Sunday and persist through the week - some isolated 90 degree values can't be ruled out for Thursday. Similarly, lows Saturday night will be in the mid and upper 40s, then be in the 50s and 60s through the rest of the week. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 702 PM Thursday... MVFR ceilings continue this afternoon as stronger storms continue to grow over the NC Foothills. These storms will likely approach KINT/KGSO the next several hours and will likely create temporaily gusty conditions and possibly further reductions in aviation categories. The likelihood of storms reaching KRDU/KFAY/KRWI is more uncertain, but generally expecting weakening with time and eastward extent. The bulk of the rain should push north of the area by 03Z. Another band of scattered showers and associated MVFR ceilings will accompany a passing cold front later tonight. This will be followed by gusty wly winds and clearing conditions into Friday morning. Outlook: Widely scattered showers and storms and associated brief visibility restrictions will move across cntl NC late Fri afternoon through early evening. This convection may locally enhance already strong and gusty wly surface winds that will continue, strongest during the daytime, through Saturday. VFR conditions will otherwise continue through the middle of next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...Kren LONG TERM...Green AVIATION...Luchetti/MWS
Hazardous weather outlook, Apr 11, 8:32 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 832 PM EDT Thu Apr 11 2024 NCZ008>011-025>028-041>043-077-078-085-086-088-089-130045- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake- Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 832 PM EDT Thu Apr 11 2024 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. A level one of five risk of severe thunderstorms will result ahead of a powerful low pressure system through approximately 10 PM. Damaging wind gusts will pose the primary threat, although hail and an isolated tornado will also be possible. Additionally, wind gusts between 30 and 40 mph, isolated up to 45 mph, will also continue even away from showers and thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts between 30 and 40 mph, isolated up to 45 mph, are expected both Friday and Saturday. Additionally, scattered showers and thunderstorms may produce locally stronger gusts to near 50 mph Friday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007-021>024-038>040-073>076-083-084-130045- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Anson-Richmond- 832 PM EDT Thu Apr 11 2024 ...TORNADO WATCH 106 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. A level one of five risk of severe thunderstorms will result ahead of a powerful low pressure system through approximately 10 PM. Damaging wind gusts will pose the primary threat, although hail and an isolated tornado will also be possible. Additionally, wind gusts between 30 and 40 mph, isolated up to 45 mph, will also continue even away from showers and thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts between 30 and 40 mph, isolated up to 45 mph, are expected both Friday and Saturday. Additionally, scattered showers and thunderstorms may produce locally stronger gusts to near 50 mph Friday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Apr 11, 2:58 PM EDT, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
258 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM Non-Tstm Wnd Dmg 5 NW Timberlake 35.34N 79.00W
04/11/2024 Harnett NC Emergency Mngr
Report of a roof blown off trailer unit.
&&
NTLSpecial weather statement, Apr 11, 3:28 PM EDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
328 PM EDT Thu Apr 11 2024
NCZ075-077-086-088-089-112030-
Sampson NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
328 PM EDT Thu Apr 11 2024
...GUSTY SHOWERS WILL IMPACT EAST CENTRAL MOORE...NORTHWESTERN
SAMPSON...HARNETT...CUMBERLAND AND HOKE COUNTIES THROUGH 430 PM
EDT...
At 325 PM EDT, Doppler radar was tracking gusty showers over Raemon,
or 12 miles southeast of Laurinburg, moving northeast at 70 mph.
These showers are capable of becoming thunderstorms.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Raeford, Lillington, Fort Liberty, Dunn, Angier,
Godwin, Pope AFB, Antioch, and Hope Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3484 7935 3494 7935 3501 7941 3527 7922
3558 7891 3552 7870 3552 7869 3546 7863
3533 7854 3486 7850 3484 7852 3485 7877
3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 1925Z 206DEG 61KT 3462 7935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Apr 11, 4:31 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
431 PM EDT Thu Apr 11 2024
NCZ026-027-041-042-077-112130-
Nash NC-Johnston NC-Franklin NC-Harnett NC-Wake NC-
431 PM EDT Thu Apr 11 2024
...A GUSTY SHOWER WILL IMPACT WESTERN NASH...NORTHEASTERN HARNETT...
WAKE...NORTHWESTERN JOHNSTON AND FRANKLIN COUNTIES THROUGH 530 PM
EDT...
At 431 PM EDT, Doppler radar was tracking a gusty shower over
Angier, or 10 miles northeast of Lillington, moving northeast at 65
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Cary, Louisburg, Wake Forest, Garner, Fuquay-Varina,
Clayton, Zebulon, Angier, and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 7812 3621 7811 3620 7801 3618 7798
3575 7821 3541 7861 3548 7876 3557 7892
3602 7855 3617 7847 3617 7842 3627 7830
TIME...MOT...LOC 2031Z 210DEG 56KT 3554 7873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Apr 11, 7:39 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
739 PM EDT Thu Apr 11 2024
NCZ073-074-083-084-120045-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
739 PM EDT Thu Apr 11 2024
...A STRONG THUNDERSTORM WILL IMPACT ANSON...SOUTHWESTERN
MONTGOMERY...NORTHWESTERN RICHMOND AND SOUTHERN STANLY COUNTIES
THROUGH 845 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Buford, or 15 miles east of Lancaster, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albemarle, Wadesboro, Ansonville, Plyler, Polkton, Norwood, Oakboro,
Mount Gilead, Peachland, and Uwharrie Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM EDT for central North
Carolina.
&&
LAT...LON 3541 8033 3522 7980 3481 8013 3482 8032
3519 8028 3520 8030 3518 8031 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
TIME...MOT...LOC 2339Z 216DEG 27KT 3472 8051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JJTLocal storm report, Apr 11, 8:42 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
842 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM Tstm Wnd Dmg Ansonville 35.10N 80.11W
04/11/2024 Anson NC Public
Multiple trees reported down on Ansonville
Polkton Road.
&&
NTLLocal storm report, Apr 11, 8:45 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
845 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM Tstm Wnd Dmg 2 SW Ansonville 35.08N 80.14W
04/11/2024 Anson NC 911 Call Center
Multiple trees reported down on Mount Vernon
Road.
&&
NTLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 45 min |
| Apr 11, 8:18 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 42 min |
| Apr 11, 8:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Randolph, Richmond, Stanly | 42 min |
| Apr 11, 8:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Randolph | 47 min |
| Apr 11, 9:13 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 47 min |
| Apr 11, 9:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 16 min |
| Apr 11, 9:35 PM EDT | Special Weather Statement | RAH | Lee, Moore | 55 min |
| Apr 11, 9:39 PM EDT | Special Weather Statement | RAH | Davidson | 36 min |
| Apr 11, 9:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 48 min |
| Apr 11, 10:17 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance | 58 min |
| Apr 11, 10:41 PM EDT | Special Weather Statement | RAH | Johnston | 34 min |
| Apr 12, 12:22 AM EDT | Special Weather Statement | RAH | Person | 23 min |
| Apr 12, 4:44 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 61 min |
| Apr 12, 5:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Scotland | 53 min |
| Apr 12, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore, Richmond, Scotland | 60 min |
| Apr 12, 6:29 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.